Alert archive / Mississippi / Tornado Warnings in 2024

Tornado Warning 11, NWS Jackson, MS

April 9, 20244 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Apr 9, 2024, 7:52 PM CDT for 4 counties in Mississippi. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2024, 7:52 PM CDT (00:52 UTC)
Expired
Apr 9, 2024, 8:16 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hinds County, MS, Madison County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 7:53 PM CDTTSTM WND DMG2 Se Redwood, MSSeveral trees down in the Redwood and Oak Ridge areas.
Apr 9, 8:00 PM CDTTORNADO2 Nnw Oak Ridge, MSA brief, weak EF0 tornado touched down near the intersection of Ballground Road and Possum Hollow Road. The tornado downed a tree onto a church at the start of the path. The tornado tracked northeast along Possum Hollow Road downing intermittent trees and larg

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 5:49 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

421 
WFUS54 KJAN 100052
TORJAN
MSC049-089-149-163-100145-
/O.NEW.KJAN.TO.W.0011.240410T0052Z-240410T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
752 PM CDT Tue Apr 9 2024

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northeastern Warren County in west central Mississippi...
  South central Yazoo County in central Mississippi...
  Northern Hinds County in central Mississippi...
  Southwestern Madison County in central Mississippi...

* Until 845 PM CDT.

* At 751 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Redwood, or 8 miles northeast of Vicksburg, moving
  east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Oak Ridge, Youngton, and Flowers around 755 PM CDT.
  Brownsville around 810 PM CDT.
  Jackson and Pocahontas around 820 PM CDT.
  Flora around 825 PM CDT.
  Annandale around 830 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3237 9084 3252 9086 3264 9017 3237 9017
TIME...MOT...LOC 0051Z 267DEG 38KT 3244 9079 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

NF
3 follow-up statements
384 
WWUS54 KJAN 100103
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
803 PM CDT Tue Apr 9 2024

MSC049-089-149-163-100145-
/O.CON.KJAN.TO.W.0011.000000T0000Z-240410T0145Z/
Warren MS-Yazoo MS-Hinds MS-Madison MS-
803 PM CDT Tue Apr 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN WARREN...SOUTH CENTRAL YAZOO...NORTHWESTERN HINDS AND
SOUTHWESTERN MADISON COUNTIES...

At 802 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Oak Ridge, or 13 miles northeast of Vicksburg,
moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Youngton around 810 PM CDT.
  Flora around 835 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3242 9076 3253 9079 3264 9017 3241 9017
TIME...MOT...LOC 0102Z 247DEG 28KT 3250 9072 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

NF
949 
WWUS54 KJAN 100109
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
809 PM CDT Tue Apr 9 2024

MSC049-089-149-163-100145-
/O.CON.KJAN.TO.W.0011.000000T0000Z-240410T0145Z/
Warren MS-Yazoo MS-Hinds MS-Madison MS-
809 PM CDT Tue Apr 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN WARREN...SOUTH CENTRAL YAZOO...NORTHWESTERN HINDS AND
SOUTHWESTERN MADISON COUNTIES...

At 809 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Oak Ridge, or 18 miles northeast of Vicksburg,
moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Flora around 830 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3245 9069 3254 9071 3264 9017 3248 9017
TIME...MOT...LOC 0109Z 251DEG 33KT 3252 9064 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

NF
523 
WWUS54 KJAN 100116
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
816 PM CDT Tue Apr 9 2024

MSC049-089-149-163-100124-
/O.CAN.KJAN.TO.W.0011.000000T0000Z-240410T0145Z/
Warren MS-Yazoo MS-Hinds MS-Madison MS-
816 PM CDT Tue Apr 9 2024

...THE TORNADO WARNING FOR NORTHEASTERN WARREN...SOUTH CENTRAL
YAZOO...NORTHWESTERN HINDS AND SOUTHWESTERN MADISON COUNTIES IS
CANCELLED...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, hail and damaging winds remain likely and a 
Severe Thunderstorm Warning remains in effect for the area. Heavy 
rain is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and west central Mississippi.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Yazoo and Hinds counties until 830 PM CDT.

&&

LAT...LON 3245 9069 3254 9071 3264 9017 3248 9017
TIME...MOT...LOC 0113Z 267DEG 38KT 3252 9057 

$$

NF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 9, 3:36 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 9, 3:36 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
336 PM CDT Tue Apr 9 2024

...New DISCUSSION, AVIATION...

.DISCUSSION...
Issued at 323 PM CDT Tue Apr 9 2024

Busy near term with ongoing/unfolding flooding and severe weather
event. For an overall perspective, confidence in seeing flash
flooding across more locations is high while seeing severe weather
is more medium, but is really dependent on location ad the
position of the cold pool boundary. Southern areas is where
confidence in severe exists, while it becomes much less so as you
get along and north if I-20. Below is a break down of threats and
expectations.

Flash and River Flooding: Our NW areas are primed now from seeing 2-
5 inches over the past 24hrs. The next round is heading eastward
from NE Tx and will impact the W/NW and N-central areas tonight.
Efficient rain processes will exist with high quality moisture
advecting northward. Hi-res guidance has some variability on
specific locations and additional totals, but feel our current area
we have highlighted fits well and is where an additional 3-7 inches
is most likely through mid-day Wed. As noted earlier, we added the
SE portion of the FF Watch for Wed. This area has less duration, but
has greater potential to see high end to extreme precip rates with
the MCS. So the southern 3rd looks to see a quick 2-4 inches.
Overall, confidence in flooding is high. As we have been messaging,
there's also potential for higher end type flooding (significant)
where areas see the greatest accumulations and high rain rates.

Severe Threat: Potent weather system will be driving this potential
event and there looks to be a solid combination of elements to
support a robust type event. However, the details matter and there's
uncertainty in the details, thus confidence is more in the medium
range. Before we get to Wednesday, there's a threat for this
evening. Currently, a MCS is organizing in NE Tx and will evolve
eastward along the I-20 corridor. Damaging winds are the primary
threat with some tornado potential as well. Hail is a low
probability, but the more E it gets, hail chances lower. This will
serve to establish a boundary over the area which will have BIG
implications on storm evolution Wed. There's a decent signal in the
hi-res guidance for a MCS to evolve and push through the area
starting roughly 9am Wed and moving eastward through 5pm. The signal
is mainly for the south half of the forecast area as a qlcs type MCS
looks to move through. They key feature will be a cold pool boundary
that will get established from this evening/overnight storms. While
there remains some differences in position of the boundary, the
scenario of a more south boundary is favored. With strong forcing
and increasing divergence/lift, a surface low will deepen across the
area. This will serve to increase the wind shear and support
damaging winds and tornadoes. While a strong tornado is possible, it
is a lower probability due to instability issues. Greatest
confidence in the severe is the southern 3rd with a quickly
decreasing potential as you go northward to along and N of I-20. Due
to this and with coordination with WFO Memphis, we lowered the
threat levels across the north due to lower potential and low
confidence in severe.

Gradient winds: On final element to touch on, with the evolving MCS
Wed, there's been a signal for a "wake low" feature as the back edge
of the precip pushes east during the afternoon. These features are
very hard to predict, but a signal for one has been showing up. If
it does materialize, areas mostly N of I-20 could see a 1-2 hr
window where E or NE winds blow from 30-50 mph. /CME/

Friday through Monday: Overall, weather impacts will be
negligible in the longer range portion of the forecast. Dry and
subsident northwest flow and surface high pressure will bring
continued dry weather with seasonable temperatures as we finish up
the week and head into the weekend. By Sunday, we should see
ridging aloft result in a warmer weather regime with temperatures
getting back above normal. Most global model guidance indicate a
shortwave trough will begin to approach the region early next
week, so rain chances and breezier conditions will begin to return
by Monday. /EC/

&&

.AVIATION...
(18Z TAFS)
Issued at 323 PM CDT Tue Apr 9 2024

MVFR to VFR conditions are in place now, but look for that to
lower as rain/storms move in again from the west by 00z and linger
this evening. Rain area will be mostly NW overnight, but look for
IFR conditions to develop later in the night. Focus will be on
storms and restricted conditions from that. Next TAF issuance will
work more on the timing for storms in the official TAF. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  75  56  69 /  60 100  60  10
Meridian      62  75  57  70 /  30 100  80  10
Vicksburg     65  76  55  72 /  90 100  40  10
Hattiesburg   66  77  58  73 /  10 100  50   0
Natchez       65  77  55  72 /  60 100  20   0
Greenville    65  71  55  69 /  90 100  60  10
Greenwood     64  73  55  68 /  80 100  80  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Wednesday evening for MSZ018-019-025>045-
     047>050-053-054-059-060.

     Flood Watch from Wednesday morning through Wednesday evening for
     MSZ046-051-052-055>058-061>066-072>074.

LA...Flood Watch through Wednesday evening for LAZ007>009-015-016-
     023>026.

AR...Flood Watch through Wednesday evening for ARZ074-075.

&&

CME/EC/

In the hours before

Special weather statement, Apr 9, 4:20 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
420 PM CDT Tue Apr 9 2024

MSZ056-092145-
Smith MS-
420 PM CDT Tue Apr 9 2024

...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN SMITH COUNTY THROUGH 445 PM
CDT...

At 420 PM CDT, the public reported gusty showers over Mize, or 11
miles east of Magee, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Mize around 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jackson.

&&

LAT...LON 3180 8953 3182 8958 3198 8950 3190 8939
TIME...MOT...LOC 2120Z 212DEG 14KT 3184 8954

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NF
Special weather statement, Apr 9, 4:22 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
422 PM CDT Tue Apr 9 2024

MSZ054-062-092200-
Copiah MS-Lincoln MS-
422 PM CDT Tue Apr 9 2024

...GUSTY SHOWERS WILL IMPACT NORTHEASTERN LINCOLN AND SOUTHEASTERN
COPIAH COUNTIES THROUGH 500 PM CDT...

At 422 PM CDT, the public reported gusty showers near Brookhaven,
moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Wesson and Beauregard around 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jackson.

&&

LAT...LON 3157 9035 3159 9041 3176 9041 3174 9028
TIME...MOT...LOC 2122Z 186DEG 10KT 3162 9039

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NF
Special weather statement, Apr 9, 4:28 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
428 PM CDT Tue Apr 9 2024

MSZ055-092200-
Simpson MS-
428 PM CDT Tue Apr 9 2024

...GUSTY SHOWERS WILL IMPACT SOUTHWESTERN SIMPSON COUNTY THROUGH 500
PM CDT...

At 428 PM CDT, Doppler radar was tracking gusty showers near
Rockport, or 16 miles southwest of Mendenhall, moving north at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Union around 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jackson.

&&

LAT...LON 3179 9011 3179 9012 3192 9012 3191 9000
      3178 9006
TIME...MOT...LOC 2128Z 183DEG 13KT 3181 9009

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NF
Special weather statement, Apr 9, 4:53 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 PM CDT Tue Apr 9 2024

MSZ059-061-092230-
Jefferson MS-Franklin MS-
453 PM CDT Tue Apr 9 2024

...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN JEFFERSON AND NORTH CENTRAL
FRANKLIN COUNTIES THROUGH 530 PM CDT...

At 453 PM CDT, Doppler radar was tracking gusty showers over New
Hope, or 7 miles northeast of Meadville, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Union Church around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jackson.

&&

LAT...LON 3154 9084 3170 9082 3169 9074 3161 9074
      3153 9078
TIME...MOT...LOC 2153Z 188DEG 17KT 3156 9081

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NF
Special weather statement, Apr 9, 7:04 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
704 PM CDT Tue Apr 9 2024

LAZ015-023>025-100030-
Tensas LA-Richland LA-Catahoula LA-Franklin LA-
704 PM CDT Tue Apr 9 2024

...A STRONG THUNDERSTORM WILL IMPACT TENSAS...NORTHEASTERN
CATAHOULA...SOUTH CENTRAL RICHLAND AND FRANKLIN PARISHES THROUGH 730
PM CDT...

At 704 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jigger, or near Winnsboro, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Winnsboro, Wisner, and Gilbert around 710 PM CDT.
  Newlight around 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Louisiana.

&&

LAT...LON 3197 9189 3208 9191 3209 9187 3217 9191
      3226 9190 3225 9151 3221 9155 3220 9150
      3224 9112 3215 9117 3213 9107 3205 9108
      3205 9110 3208 9114 3206 9116 3201 9108
      3198 9117 3192 9118 3187 9124 3189 9193
TIME...MOT...LOC 0004Z 268DEG 46KT 3207 9174

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

NF
Special weather statement, Apr 9, 7:26 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
726 PM CDT Tue Apr 9 2024

MSZ040>042-047-100100-
Sharkey MS-Warren MS-Yazoo MS-Issaquena MS-
726 PM CDT Tue Apr 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL WARREN...WEST
CENTRAL YAZOO...SOUTHEASTERN ISSAQUENA AND SOUTHEASTERN SHARKEY
COUNTIES THROUGH 800 PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valley Park, or 17 miles north of Vicksburg, moving northeast at 50
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Valley Park around 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and west central Mississippi.

&&

LAT...LON 3246 9080 3256 9094 3283 9074 3269 9050
TIME...MOT...LOC 0026Z 219DEG 44KT 3258 9084

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:26 PM CDTSpecial Weather StatementJANIssaquena34 min
Apr 9, 7:30 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHinds, Issaquena, Warren, Yazoo60 min
Apr 9, 8:03 PM CDTFlash Flood WarningJANIssaquena, Sharkey, Warren, Washington3 hr
Apr 9, 8:20 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo40 min
Apr 9, 8:21 PM CDTSevere Thunderstorm WarningJANHinds39 min
Apr 9, 8:24 PM CDTTornado WarningJANHinds, Rankin34 min
Apr 9, 9:00 PM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Rankin, Scott60 min
Apr 9, 9:47 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Scott43 min
Apr 9, 9:52 PM CDTSpecial Weather StatementJANRankin23 min
Apr 9, 10:12 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton52 min
Apr 9, 10:36 PM CDTSpecial Weather StatementJANNewton54 min
Apr 9, 10:42 PM CDTSevere Thunderstorm WarningJANNewton, Scott41 min
Apr 9, 10:58 PM CDTSpecial Weather StatementJANKemper47 min
Apr 10, 12:40 AM CDTFlash Flood WarningJANHinds, Madison, Rankin10 hr
Apr 10, 12:53 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington12 hr
Apr 10, 2:35 AM CDTSpecial Weather StatementJANWarren55 min
Apr 10, 2:59 AM CDTFlash Flood WarningJANClaiborne, Jefferson, Warren10 hr
Apr 10, 3:38 AM CDTFlash Flood WarningJANHolmes, Humphreys, Yazoo10 hr
Apr 10, 3:43 AM CDTSpecial Weather StatementJANCarroll, Holmes, Humphreys, Madison, Warren, Yazoo77 min
Apr 10, 4:10 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo50 min
Apr 10, 4:53 AM CDTTornado WarningJANAttala, Leake, Madison32 min
Apr 10, 8:04 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Grenada, Holmes and 4 more8 hr
Apr 10, 9:00 AM CDTSevere Thunderstorm WarningJANFranklin, Lawrence, Lincoln60 min
Apr 10, 9:27 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion49 min
Apr 10, 9:52 AM CDTSevere Thunderstorm WarningJANSimpson, Smith53 min
Apr 10, 9:56 AM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar64 min
Apr 10, 10:08 AM CDTFlash Flood WarningJANForrest, Lamar, Marion5 hr
Apr 10, 10:23 AM CDTRiver Flood WarningJANSimpson10 hr
Apr 10, 10:47 AM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
Apr 10, 10:54 AM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Apr 10, 10:56 AM CDTSpecial Weather StatementJANHinds, Madison94 min
Apr 10, 11:15 AM CDTRiver Flood WarningJANYazoo15 days
Apr 10, 11:15 AM CDTRiver Flood WarningJANHumphreys10 hr
Apr 10, 11:15 AM CDTRiver Flood WarningJANLeflore10 hr
Apr 10, 12:54 PM CDTSpecial Weather StatementJANAttala, Holmes, Humphreys, Leake, Madison, Neshoba and 4 more51 min
Apr 10, 1:39 PM CDTSpecial Weather StatementJANAttala, Carroll, Choctaw, Clay, Grenada, Kemper and 7 more81 min
Apr 10, 2:42 PM CDTAreal Flood WarningJANAttala, Carroll, Claiborne, Hinds, Holmes, Humphreys and 6 more8 hr
Apr 10, 3:13 PM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more28 hr

Nearby

Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.